Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 156, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 27, 2021, 12:21 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 12:21 PM CDT (17:21 UTC)
- Expired
- Apr 29, 2021, 1:00 PM CDT
- In force
- 49 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen Parish, LA, Beauregard Parish, LA
The radar
The Ft Polk radar (KPOE), 59 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whisky Chitto Creek near Mittie (MTTL1). The gauge peaked at 15.40 ft at Apr 27, 2021, 11:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
904
WGUS44 KLCH 271721
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1221 PM CDT Tue Apr 27 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Louisiana...
Whisky Chitto Creek Near MittieAdditional information is available
at www.weather.gov.
LAC003-011-281730-
/O.NEW.KLCH.FL.W.0156.210427T1721Z-210429T1800Z/
/MTTL1.1.ER.000000T0000Z.210427T1800Z.210429T0600Z.NO/
1221 PM CDT Tue Apr 27 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Whisky Chitto Creek Near Mittie.
* From this afternoon to Thursday afternoon.
* At 11:15 AM CDT Tuesday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 11:15 AM CDT Tuesday was 15.4 feet.
* Forecast...The river is expected to rise to a crest of 15.5 feet
this afternoon. It will then fall below flood stage early Thursday
morning.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will
occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Whisky Chitto Creek
Mittie 15.0 15.4 Tue 11 am CD 15.3 14.3 12.5
&&
LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
3061 9299 3075 9294
$$
APD1 follow-up statement
185
WGUS84 KLCH 281541
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1041 AM CDT Wed Apr 28 2021
...The Flood Warning is extended for the following rivers in
Louisiana...
Atchafalaya River At Morgan City
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Whisky Chitto Creek Near Mittie
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Calcasieu River NEAR White Oak Park
Calcasieu River Near Kinder
Calcasieu River Near Oakdale
Calcasieu River Near Oberlin
Calcasieu River Near Glenmora
Sabine River Near Deweyville
Additional information is available at www.weather.gov.
LAC003-011-281645-
/O.CAN.KLCH.FL.W.0156.000000T0000Z-210428T1541Z/
/MTTL1.1.ER.000000T0000Z.210427T1800Z.210429T0600Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning for the Whisky Chitto Creek Near Mittie has
been cancelled...
The Flood Warning is cancelled for
the Whisky Chitto Creek Near Mittie.
* At 10:15 AM CDT Wednesday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 5.3 feet Monday
morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Whisky Chitto Creek
Mittie 15.0 14.5 Wed 10 am CD 12.1 9.6 7.2
&&
LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
3061 9299 3075 9294
$$
LAC019-291545-
/O.EXT.KLCH.FL.W.0157.000000T0000Z-210503T0900Z/
/CWOL1.1.ER.210428T1623Z.210429T1800Z.210503T0300Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Calcasieu River NEAR White Oak Park.
* Until late Sunday night.
* At 10:25 AM CDT Wednesday the stage was 1.9 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 2.3 feet early tomorrow afternoon.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
White Oak Park 2.0 1.9 Wed 10 am CD 2.3 2.3 2.2
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
LAC003-019-053-291545-
/O.EXT.KLCH.FL.W.0150.000000T0000Z-210503T1401Z/
/KDRL1.1.ER.210427T0247Z.210428T1800Z.210503T0200Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning is now in effect until late Monday morning...
The Flood Warning continues for
the Calcasieu River Near Kinder.
* Until Monday morning.
* At 10:15 AM CDT Wednesday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CDT Wednesday was 17.4 feet.
* Forecast...The river is expected to rise to a crest of 17.4 feet
this afternoon. It will then fall below flood stage late Sunday
evening.
* Impact...At 18.0 feet, If gage reading at Kinder reaches 18 feet,
flooding begins to cut off some of the roads around Topsy in
Northwest Jefferson Davis Parish.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
Kinder 16.0 17.4 Wed 10 am CD 16.8 16.7 16.3
&&
LAT...LON 3059 9277 3045 9293 3033 9309 3035 9318
3058 9290
$$
LAC003-079-291545-
/O.EXT.KLCH.FL.W.0145.210428T1541Z-210501T1200Z/
/OKDL1.1.ER.000000T0000Z.210429T0000Z.210430T1200Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning is now in effect until Saturday morning...
The Flood Warning continues for
the Calcasieu River Near Oakdale.
* From this morning to Saturday morning.
* There is no current observed data.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.4 feet
this evening. It will then fall below flood stage Friday morning.
* Impact...At 14.0 feet, Low secondary roads near the river begin to
flood. Several houses in close proximity to the river are subject
to flooding.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
Oakdale 12.0 MSG unknown 12.7 11.8 10.9
&&
LAT...LON 3090 9265 3077 9267 3077 9272 3088 9270
3090 9269
$$
LAC099-101-290600-
/O.EXT.KLCH.FL.W.0120.000000T0000Z-210429T0600Z/
/MCGL1.1.ER.210405T2000Z.210414T1200Z.210429T0000Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Atchafalaya River At Morgan City.
* Until late tonight.
* At 10:15 AM CDT Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will fall to 5.8 feet and then begin rising
tomorrow morning. It will then rise again to 5.9 feet early Friday
morning. It will fall to 5.6 feet and then begin rising Sunday
morning. It will then rise again to 5.7 feet early Sunday
afternoon. It will fall to 5.4 feet and then begin rising early
Monday morning then rise again.
* Impact...At 6.0 feet, Flood stage. The city dock will be under
water. Water will cover the lower end of Belleview Front Street in
Berwick. Vessel traffic will be affected by stronger river current
and vessel traffic safety rules will be strictly enforced by the
U.S. Coast Guard.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Atchafalaya River
Morgan City 6.0 6.0 Wed 10 am CD 5.9 5.8 5.7
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
LAC003-291545-
/O.CON.KLCH.FL.W.0144.000000T0000Z-000000T0000Z/
/OBCL1.2.ER.210425T1451Z.210430T1200Z.000000T0000Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River Near Oberlin.
* Until further notice.
* At 10:15 AM CDT Wednesday the stage was 15.4 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CDT Wednesday was 15.9 feet.
* Forecast...The river is expected to rise to a crest of 17.5 feet
Friday morning.
* Impact...At 19.0 feet, Major flooding will occur. Secondary roads
and homes near the river will be affected. Reeds Bridge Road
begins to flood upstream of oberlin.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
Oberlin 13.0 15.4 Wed 10 am CD 15.7 17.4 16.6
&&
LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283
3077 9273
$$
LAC011-019-TXC351-361-291545-
/O.CON.KLCH.FL.W.0143.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.210426T1245Z.210429T1200Z.000000T0000Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until further notice.
* At 9:45 AM CDT Wednesday the stage was 24.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Wednesday was 24.7 feet.
* Forecast...The river is expected to rise to a crest of 25.0 feet
tomorrow morning.
* Impact...At 25.0 feet, Lowest roads beside the river flood around
Deweyville and subject to being closed. In addition, low-lying
roads in Southwest Beauregard Parish are flooded including Robert
Clark Road. Flooding occurs on the south side of Niblett Bluff
Park with access roads to camp houses cut off around the park.
Access roads to the river in Northeastern Orange County become
flooded.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Sabine River
Deweyville 24.0 24.7 Wed 9 am CDT 25.0 24.8 24.7
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC079-291545-
/O.CON.KLCH.FL.W.0140.000000T0000Z-000000T0000Z/
/GLML1.2.ER.210418T1800Z.210427T1730Z.000000T0000Z.NO/
1041 AM CDT Wed Apr 28 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River Near Glenmora.
* Until further notice.
* At 9:45 AM CDT Wednesday the stage was 15.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Wednesday was 16.1 feet.
* Forecast...The river is expected to rise to a crest of 15.4 feet
this afternoon.
* Impact...At 15.0 feet, Flooding of secondary roads near the river
and its tributaries begins, including Ashmore Road. Strothers
Crossing Road near Calcasieu and Price Crossing Road near Hineston
have several feet of water over them and subject to washouts.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
Glenmora 12.0 15.4 Wed 9 am CDT 14.8 14.3 13.8
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269
3113 9279
$$
DensonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 27, 11:15 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 27, 11:15 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1115 AM CDT Tue Apr 27 2021 .UPDATE... Warm, moist air continues to move across the region from the Gulf this morning, with temps in the mid to upper 70s amid mostly cloudy skies. This trend should continue through the afternoon, with highs expected to top out in the low to mid 80s. No changes were made to the short term forecast at this time. 17 && .PREV DISCUSSION... /issued 654 AM CDT Tue Apr 27 2021/ DISCUSSION... For the 04/27/21 1200 UTC TAF package. AVIATION... MVFR to IFR CIGS across the area this morning via low level stratus, which should gradually improve into MVFR/VFR late morning into early afternoon. South winds will increase and become gusty this afternoon, subsiding this evening and into the overnight as low CIGS develop once again. 13 PREV DISCUSSION... /issued 404 AM CDT Tue Apr 27 2021/ SHORT TERM [ Today through Wednesday]... Generally benign weather is expected in the short term, which will be dominated by WAA on the western flank of low to mid level ridging over the SE CONUS and steadily increasing SW flow aloft downstream of a digging WRN CONUS upper trof. Winds have remained elevated enough overnight to yield a low stratus deck across the area rather than any fog, with the additional consequence being much warmer temperatures, with current readings generally in the upper 60s to lower 70s, a good 10-15 degrees warmer than 24 HRS ago. Another warm and humid afternoon is on tap for today, and despite additional cloud cover, temperatures will have little trouble warming into the lower/mid 80s. South winds will increase and become gusty mid to late morning through the afternoon, but look to remain shy of wind advisory criteria. A lead shortwave trof will eject out across TX this afternoon ahead of the digging WRN CONUS upper trot, but any shower and/or thunderstorm activity associated with this feature is expected to remain well to our W/NW. Warm and muggy will continue tonight and WED, with lows again in the upper 60s to lower 70s and highs WED expected to be the warmest of this forecast period, climbing into the mid/upper 80s ahead of the approaching upper trof. South winds will likely be a little stronger/gustier WED afternoon as well owing to higher low level winds mixing to the SFC. A wind advisory may be needed for parts of the area WED afternoon. 13 LONG TERM [Wednesday Night through Monday]... Main forecast issue will be POPs especially on Thursday. Moist southerly flow will continue Wednesday night as frontal boundary approaches the Southern Plains. Boundary should be far enough west to keep precipitation out of forecast for all but east Texas so will have slight POPs there. Front will slowly work through the forecast area on Thursday with a good chance of showers and thunderstorms. Some strong storms will be possible on Thursday afternoon as LIs are progged between -4 and -6 and good short wave energy is anticipated. Will maintain POPs into early Friday as last round of short wave energy moves through the area shifting upper trough to the east. High pressure will build over the area late Friday and will expand over the northern Gulf through the weekend. Warm and dry weather is expected through the weekend. Southerly flow will bring more humid conditions for early next week with dry weather continuing. 04 MARINE... Surface high pressure east of the area will continue to yield a modest onshore flow, with winds strengthening tonight as low pressure develops to our west and northwest. Exercise caution headlines will likely be needed across parts of the Gulf waters tonight through Wednesday night. The next shot of rain will come late this week as an upper low and cool front approach the coastal waters, with northerly winds expected Thursday night into Saturday behind the frontal passage. 13/04 && .PRELIMINARY POINT TEMPS/POPS... AEX 84 69 87 69 / 10 10 0 10 LCH 83 71 84 71 / 10 10 0 10 LFT 83 70 84 70 / 10 0 0 0 BPT 82 71 83 70 / 10 10 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...17
Hazardous weather outlook, Apr 27, 5:32 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 532 AM CDT Tue Apr 27 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-281045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 532 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-281045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 532 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A small craft exercise caution headline may be needed for parts of the Gulf waters tonight, especially beyond 20nm. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small craft exercise caution headlines or small craft advisories may be needed for parts of the Gulf waters Wednesday into Thursday. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:26 PM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.